MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE
Model Number 301997
Medical Device Problem Codes Leak/Splash (1354); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8315843.Medical device expiration date: 2023-11-30.Device manufacture date: 2018-11-11.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that 20 syringe 10ml ll wwd experienced a failure to contain blood/medication, broken/damaged plunger rods, and scale marking issues.Product defect were noted prior to use.The following information was provided by the initial reporter: prior to use in the manufacturing process, cracked (damaged) barrels were found.
 
Additional Manufacturer Narrative
H.6.Investigation: multiple zip lock bags were received containing loose 10ml syringes along with a few pieces of top web from batch #8315843 (p/n (b)(6)).The samples were visually evaluated.Nineteen syringes were observed to have barrel damage, ranging from scuffs to dents to severe deformations and cracks.This damage was aligned with cracked plunger rod ribs underneath those areas and scratched off scale markings.Majority of the damage appeared to be between 5ml marking and the flange.The potential root cause for the damaged barrels/plungers defect is associated with the assembly process.The aql for incorrect assembly is 0.65%.The defective rate identified is 21 out of 333,200, which is 0.0063%.No corrective actions are necessary based on the defective rate identified.Batch 8315843 is considered in compliance with our product specification requirements.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.
 
Event or Problem Description

Brand Name
SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10317914
Report Number1213809-2020-00485
Device Sequence Number19038947
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number301997
Device Catalogue Number301997
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;